Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 7, NWS Honolulu, HI

February 3, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 3, 2007, 3:28 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 3:28 AM HST (13:28 UTC)
Expired
Feb 3, 2007, 7:32 AM HST
In force
4 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 031328
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST SAT FEB 3 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS CONTINUES THROUGH THIS
AFTERNOON...

...AN UPPER LEVEL TROUGH HAS PROGRESSED EAST OF THE STATE. STRONG
WEST NORTHWEST WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON
THE BIG ISLAND HAVE DROPPED BELOW WARNING LEVELS BUT WILL CONTINUE
AT ADVISORY STRENGTH...


HIZ028-040100-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/
/O.NEW.PHFO.WI.Y.0007.070203T1328Z-070204T0100Z/
BIG ISLAND SUMMITS-
328 AM HST SAT FEB 3 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE
WARNING TO A WIND ADVISORY...WHICH WILL BE IN EFFECT UNTIL 3 PM
HST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 35 MPH WITH GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HIZ022-031430-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-070203T1600Z/
HALEAKALA SUMMIT-
328 AM HST SAT FEB 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. WEST NORTHWEST WINDS WILL BE NEAR 20 TO 25 MPH.


$$
1 follow-up statement
000 
WWHW70 PHFO 031732
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
732 AM HST SAT FEB 3 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT TODAY AND
INTO TONIGHT...

.A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS
KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE
SATURDAY NIGHT AS THE TROUGH MOVES EASTWARD.

HIZ028-040645-
/O.UPG.PHFO.WI.Y.0007.000000T0000Z-070204T0100Z/
/O.NEW.PHFO.HW.W.0003.070203T1732Z-070204T1000Z/
BIG ISLAND SUMMITS-
732 AM HST SAT FEB 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THIS IS
AN UPGRADE FROM THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 8:30 PM HST, 6 hours 58 minutes earlier.

Area forecast discussion, Feb 2, 8:30 PM HST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST FRI FEB 2 2007

.SYNOPSIS...MOSTLY SUNNY WEATHER DRY WEATHER IS EXPECTED THROUGH
THE WEEKEND AND CONTINUING INTO NEXT WEEK. CONDITIONS WILL BE MOSTLY
DRY WITH COOLER THAN NORMAL NIGHTTIME TEMPERATURES...DOWN TO THE
LOW 60S AND EVEN AS COLD AS THE UPPER 50S. A WEAK FRONT WILL GRAZE
KAUAI AND OAHU EARLY THURSDAY.

&&

.DISCUSSION...STABLE BROKEN CLOUDS ON SATELLITE IMAGERY IN THE NORTH
NORTHWEST FLOW MAY PERSIST OVER WINDWARD AREAS BUT WILL QUICKLY
DISSIPATE BY MID MORNING. RAIN GAGES INDICATE VIRTUALLY DRY
CONDITIONS. MOSTLY DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO
FIRST HALF OF NEXT WEEK. NORTHERLY SURFACE WINDS AROUND 15 MPH WILL
BE BECOME LIGHT AND VARIABLE AS A VERY WEAK SURFACE HIGH PASSES OVER
THE ISLANDS SUNDAY FOLLOWED BY A LINGERING RIDGE. THE SURFACE RIDGE
MAY EDGE SOUTH TO THE BIG ISLAND WHEN A FRONT PASSES A HUNDRED MILES
NORTH OF THE STATE MONDAY. THEREFORE PREVAILING WINDS...ALTHOUGH
LIGHT...WILL HAVE A SOUTHERLY COMPONENT AND MAY EVEN BE LIGHT
SOUTHWESTERLY NEAR KAUAI MONDAY THROUGH THURSDAY.

AS THE UPPER TROUGH PROGRESSES EAST OF THE STATE UPPER LEVEL WINDS
WILL REMAIN STRONG. UNLESS THERE IS A DECREASING TREND ON MOUNTAIN
SUMMITS OF MAUI AND THE BIG ISLAND THE RESPECTIVE ADVISORY AND
WARNING WILL BE EXTENDED THROUGH MIDDAY SATURDAY.

&&

.MARINE...ALTHOUGH NO SIGNIFICANT INCREASE OF SWELL HAS APPEARED ON
THE BUOY NORTHWEST OF KAUAI THERE REMAINS THE EXPECTATION OF SURF
REACHING ADVISORY LEVELS ON EXPOSED WEST AND NORTHWEST SHORES
SATURDAY. SURF WILL DECREASE SUNDAY. CONDITIONS ARE HOWEVER
UNSUITABLE FOR SURFING DUE TO THE STORMY OCEAN CONDITIONS CAUSED BY
ONSHORE NORTHERLY WINDS.

SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE IN EFFECT FOR ALL
COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING THROUGH 6 AM SATURDAY FOR BIG ISLAND MAUNA LOA AND
MAUNA KEA SUMMITS.

WIND ADVISORY THROUGH 6 AM SATURDAY FOR HALEAKALA ON MAUI.

SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT
MAALAEA BAY AND THE PAILOLO CHANNEL.

HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:38 PM HSTWind AdvisoryHFOKalawao12 hr
Feb 3, 7:32 AM HSTHigh Wind WarningHFOHawaii16 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.